Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Facial WastingFacial Wasting
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


wasting away
Oct 18, 2009

I suffer from lipoatrophy and i am now on Viramune and truvada but it seems the lipo has gotten worse. what medications do you suggest i try to stop the progression of lipo... also is there any way of gaining ANY weight at all????

Response from Dr. Pierone

Hello, and thanks for posting.

This combination has a low risk of lipoatrophy so there are no obvious medication switches to consider.

There are many factors that may produce weight loss or prevent restoration of weight. These include medications (especially if associated with low level nausea), endocrine disorders (hyperthyroidism, hypogonadism), suboptimal diet, anxiety, depression, intestinal parasites, infections, malignancy (not commonly though), and inflammatory conditions.

So a thorough evaluation is an important starting point. I suggest that you discuss this issue with your doctor and explore some of the possibilities and see what can be determined.

Good luck!



Previous
Will lipoatrophy improve after Truvada switch?
Next
Does PMMA have long term side effects?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement